Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 227, NWS Nashville, TN

August 6, 2005Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2005, 5:19 PM CDT for Humphreys County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2005, 5:19 PM CDT (22:19 UTC)
Expired
Aug 6, 2005, 5:45 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:30 PM CDTTSTM WND DMG8 Se New Johnsonville, TNTREES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 062219
SVROHX
TNC085-062245-
/O.NEW.KOHX.SV.W.0227.050806T2219Z-050806T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 545 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF WAVERLY...
  AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  RURAL SOUTHERN HUMPHREYS COUNTY AT 530 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3594 8758 3611 8765 3605 8797 3583 8787

$$

21
1 follow-up statement
000 
WWUS54 KOHX 062231
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SAT AUG 6 2005

TNC085-062245-
/O.CON.KOHX.SV.W.0227.000000T0000Z-050806T2245Z/
HUMPHREYS TN-
530 PM CDT SAT AUG 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR 
HUMPHREYS COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
WAVERLY...MOVING SOUTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL SOUTHERN HUMPHREYS COUNTY AT 540 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3592 8774 3611 8770 3605 8797 3583 8787

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:40 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 6, 1:40 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT SAT AUG 6 2005

.DISCUSSION...
CONVECTION QUICKLY DEVELOPING OVER THE AREA EARLY THIS AFTERNOON. WE
EXPECT TO BE BUSY THROUGH THE REST OF THE DAY MONITORING STORMS AND
POSSIBLY ISSUING A FEW WARNINGS FOR ISOLATED SEVERE CELLS. MAIN
POTENTIAL WILL BE DOWNBURST WINDS AS WE SAW YESTERDAY. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH RELATIVELY SLOW MOVEMENT OF STORMS.
MAJORITY OF STORMS SHOULD DIMINISH LATER THIS EVENING WITH LOSS OF
HEATING.

A LOW PRESSURE SYSTEM WAS LOCATED ACROSS AL/FL AREA AND A
POORLY DEFINED...DISSIPATING COLD FRONT REMAINED JUST TO OUR NORTH.
THE FRONT WILL CONTINUE TO DISSIPATE OVER THE NEXT COUPLE OF DAYS AS
THE LOW PRESSURE DRIFTS NORTHWARD. THE ATMOSPHERE WILL BECOME MORE
MOIST IN MID LEVELS THAN IT HAS BEEN...RESULTING IN MORE CLOUDINESS
AND SLIGHTLY HIGHER RAIN CHANCES...BUT A LITTLE LESS SEVERE
POTENTIAL. THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH THE NEXT
FEW DAYS...BUT PRIMARILY HEAT DRIVEN WITH GREATEST COVERAGE IN THE
AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES COULD BE HELD BELOW 90
IN MANY AREAS SUNDAY THROUGH TUESDAY WITH POTENTIAL FOR INCREASED
CLOUDS AND SHOWERS/STORMS.

APPEARS THAT THROUGH AND DEEP MOISTURE WILL WEAKEN AND LIFT AWAY
FROM THE AREA MIDWEEK AS UPPER RIDGE BUILDS OVERHEAD.
TEMPERATURES WILL PUSH INTO THE LOW TO MID 90S AGAIN LATE WEEK WITH
MS/PC SKIES. NOT SURE THERE WILL BE STORMS EVERY DAY LATE WEEK...BUT
THIS TIME OF YEAR IT IS PRETTY SAFE TO FORECAST ISOLATED CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    70  88  70  87 /  30  50  30  50
CLARKSVILLE  70  89  69  88 /  30  50  30  40
CROSSVILLE   67  83  65  82 /  40  50  40  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Aug 6, 8:45 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CDT SAT AUG 6 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
845 AM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO
TONIGHT. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT
LIGHTNING. HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL
SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME
SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY
EVENING.

.SPOTTER ACTIVATION STATEMENT...
BECAUSE OF THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER
ACTIVATION IS NOT ANTICIPATED.

MAG

In the hours before

Local storm report, Aug 6, 3:04 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     5 W GALLATIN            36.38N 86.54W
08/06/2005                   SUMNER             TN   LAW ENFORCEMENT

            TREES DOWN COUNTY-WIDE.

&&

MGIRODO
Local storm report, Aug 6, 3:28 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     5 N NASHVILLE           36.24N 86.78W
08/06/2005                   DAVIDSON           TN   EMERGENCY MNGR

            TWO TREES DOWN IN MADISON

&&

MGIRODO
Local storm report, Aug 6, 3:43 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     2 E LAWRENCEBURG        35.25N 87.30W
08/06/2005                   LAWRENCE           TN   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWN

&&

SHERRON
Local storm report, Aug 6, 3:44 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     5 N COLUMBIA            35.69N 87.05W
08/06/2005                   MAURY              TN   TRAINED SPOTTER

            TREES DOWN

&&

SHERRON
Special weather statement, Aug 6, 4:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT SAT AUG 6 2005

TNZ033-062210-
OVERTON-
428 PM CDT SAT AUG 6 2005

...STRONG THUNDERSTORM IN EASTERN OVERTON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED ABOUT 5 MILES EAST OF
LIVINGSTON. THE STORM WAS MOVING TO THE SOUTHWEST AT ABOUT 10 MILES
PER HOUR. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINS...GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SOME SMALL HAIL. THE
THUNDERSTORM WILL MOVE ACROSS SOUTHERN OVERTON COUNTY BETWEEN 445
PM AND 5 PM.

21
Special weather statement, Aug 6, 4:39 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT SAT AUG 6 2005

TNZ057-062230-
HICKMAN-
439 PM CDT SAT AUG 6 2005

...STRONG THUNDERSTORM IN NORTHERN HICKMAN COUNTY...

A STRONG THUNDERSTORM WAS LOCATED ABOUT 7 MILES NORTH OF
CENTERVILLE AT 437 PM. THE STORM WAS MOVING TO THE
SOUTHWEST AT ABOUT 10 MILES PER HOUR. EXPECT DANGEROUS CLOUD TO
GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 TO 40 MPH
AND POSSIBLY SOME SMALL HAIL. IF THE THUNDERSTORM HOLDS TOGETHER...
IT WILL MOVE ACROSS CENTERVILLE BETWEEN 515 PM AND 530 PM.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:13 PM CDTSevere Thunderstorm WarningOHXBedford32 min
Aug 5, 8:19 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Aug 6, 1:56 PM CDTSevere Thunderstorm WarningOHXSumner, Warren34 min
Aug 6, 1:58 PM CDTSevere Thunderstorm WarningOHXWarren32 min
Aug 6, 2:20 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner40 min
Aug 6, 3:11 PM CDTSevere Thunderstorm WarningOHXLawrence34 min
Aug 6, 3:35 PM CDTSevere Thunderstorm WarningOHXMaury25 min
Aug 6, 4:42 PM CDTSevere Thunderstorm WarningOHXHickman33 min
Aug 6, 5:37 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith23 min
Aug 6, 5:47 PM CDTSevere Thunderstorm WarningOHXWilson28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.